Thunderstorm Wind, Ohio
- When
- May 15, 6:25 PM CST
- Where
- Ohio County, Fordsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.630, -86.720
Trees and power lines were downed county wide.
A slow moving cold front brought a line of thunderstorms to central Kentucky. A few went above severe limits.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
A slow moving cold front brought a line of thunderstorms to central Kentucky. A few went above severe limits.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 15, 5:00 PM CST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 700 PM EDT TUE MAY 15 2007 AVIATION (00Z TAFS)... ISOLATED THUNDERSTORMS WILL BE EXITING THE SSF AREA AROUND 00Z. WIDESPREAD THUNDERSTORMS WILL MOVE TOWARDS SDF BY AROUND 04Z...LEXINGTON AROUND 07Z...AND BWG AROUND 04Z. THESE STORMS WILL BE ASSOCIATED WITH A COLD FRONT. SOME STORMS MAY BE STRONG WITH BRIEF IFR CEILINGS AND VISIBILITIES AND GUSTY WINDS. FRONTAL PASSAGE WILL LIKELY BE ACCOMPANIED BY SHOWERS AND MVFR CEILINGS AND A WIND SHIFT TO THE NORTHWEST. FRONT IS EXPECTED TO MOVE ACROSS SDF AROUND 06Z...LEX AROUND 09Z...AND BWG AROUND 08Z. CEILINGS WILL REMAIN MVFR FOR SEVERAL HOURS AFTER FRONTAL PASSAGE. EXPECT SKIES TO PARTIALLY CLEAR AFTER 14Z TOMORROW. JSD && .SHORT TERM (TONIGHT AND WEDNESDAY)... ALL OF THE ACTION IN THE SHORT TERM WILL COME TONIGHT. A COLD FRONT STRETCHING FROM NEAR CHICAGO TO SOUTHWEST MISSOURI EARLY THIS AFTERNOON WILL ADVANCE SOUTHEAST INTO CENTRAL KENTUCKY AFTER MIDNIGHT AND INTO SOUTHEAST KENTUCKY BY 12Z. A LINE OF THUNDERSTORMS AHEAD OF THE FRONT SHOULD ARRIVE OVER SOUTH CENTRAL INDIANA LATE THIS EVENING THEN TRACK SOUTHEAST ACROSS THE AREA OVERNIGHT. WITH THE STRONG SOUTHWEST FLOW AHEAD OF THE FRONT DEW POINTS RISE INTO THE MID 60S ALONG THE FRONT. LAPSE RATES BECOME UNSTABLE WITH LI/S AT MID AFTERNOON -4 TO -6 ALONG THE FRONT. EXPECT THAT SOME THUNDERSTORMS COULD BECOME SEVERE WITH STRONG WINDS BEING THE PRIMARY CONCERN. THE STRONGEST STORMS WILL BE NEAR AND NORTH OF THE OHIO RIVER WITH STORMS WEAKENING AS THE LINE MOVES INTO CENTRAL KENTUCKY. LOW CLOUDS AND RAIN WILL CONTINUE BEHIND THE FRONT FOR SEVERAL HOURS WITH CLOUDS LIFTING AND DECREASING DURING THE AFTERNOON HOURS ON WEDNESDAY. MUCH COLDER AIR WILL POUR INTO THE REGION BEHIND THE FRONT WITH HIGH TEMPERATURES ON WEDNESDAY NEARLY 20 DEGREES COOLER THAN TODAY. SCHOLZ .LONG TERM (WEDNESDAY NIGHT THROUGH TUESDAY)... UPPER TROF STILL SCHEDULED TO PASS FROM NORTHWEST TO SOUTHEAST THROUGH THE REGION THURSDAY AFTERNOON. MODELS HAVE STRENGTHENED THIS SYSTEM ALOFT WITH LOWER HEIGHTS AND A BIT COOLER 500HPA TEMPERATURES. MODELS HAVE ALSO STRENGTHENED THIS SYSTEM AT THE SURFACE AND ARE SHOWING A VERY WEAK SURFACE TROF ASSOCIATED WITH IT...WHICH WILL ALSO PASS THROUGH SOUTHERN INDIANA AND CENTRAL KENTUCKY ON THURSDAY. MOISTURE DEPTH AND LIFT HAVE INCREASED SLIGHTLY TOO. THE MAIN POOL OF MOISTURE STILL APPEARS TO SLIDE FROM OHIO INTO EASTERN KENTUCKY WITH LMK/S BLUEGRASS COUNTIES ON THE SOUTHWEST EDGE. MID-LEVEL LAPSE RATES SHOULD REACH 7C DEG/KM WITH SURFACE BASED LIFTED INDEX TO -1 DURING THE HEAT OF THE DAY (USING THAT TERM LOOSELY...WITH HIGHS EXPECTED IN THE MIDDLE 60S IN THE BLUEGRASS ON THURSDAY). SO...BOTTOM LINE IS A CHANCE OF THUNDERSHOWERS IS NECESSARY FOR THE BLUEGRASS COUNTIES...WITH JUST AN ISOLATED SHOWER OR THUNDERSTORM OVER THE REST OF CENTRAL KENTUCKY AND MOST OF SOUTHERN INDIANA. THE BEST CHANCES WILL BE IN THE EARLY AFTERNOON AFTER THE SUN HAS HAD A CHANCE TO STIR THINGS UP AND AS THAT TROF IS PASSING THROUGH. THOUGH A SPRINKLE WILL BE POSSIBLE BEFORE DAWN IN SOUTHERN INDIANA AND A LINGERING SHOWER POSSIBLE THURSDAY EVENING FROM WINCHESTER TO ALBANY...THE BULK OF THE ACTIVITY SHOULD BE DURING THE DAY. THAT SHOULD BE ABOUT IT FOR WET WEATHER IN THE LONG TERM. A STRONG DRY SURFACE HIGH WILL BUILD SOUTHWARD INTO THE OHIO AND TENNESSEE VALLEYS FRIDAY AND SATURDAY. A WEAK COLD FRONT WILL MAKE A RUN AT US FROM THE NORTH SUNDAY AND MONDAY BUT WILL WASH OUT BEFORE GETTING THIS FAR SOUTH. THEN ON TUESDAY WE WILL SIT BETWEEN HIGH PRESSURE TO OUR EAST AND A STORM SYSTEM OVER THE PLAINS. UPSTAIRS...RIDGING WILL WEAKLY DEVELOP OVERHEAD FROM FRIDAY INTO THE WEEKEND...AND THEN INCREASE MORE DRAMATICALLY EARLY NEXT WEEK. AS A RESULT AFTERNOON HIGHS WILL REBOUND BACK INTO THE 80S MONDAY AND ESPECIALLY TUESDAY. 13 .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT TUE MAY 15 2007 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-160830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 330 PM EDT (230 PM CDT) TUE MAY 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. NUMEROUS THUNDERSTORMS WILL PRECEDE AND ACCOMPANY A COLD FRONT AS IT CROSSES THE REGION TONIGHT. THESE STORMS WILL MOVE INTO SOUTH CENTRAL INDIANA BETWEEN 7PM AND 9PM...THEN CROSS CENTRAL KENTUCKY DURING THE NIGHT. THE STRONGEST STORMS WILL AFFECT SOUTH CENTRAL INDIANA AND PARTS OF NORTH CENTRAL KENTUCKY NEAR THE OHIO RIVER BEFORE MIDNIGHT AND THEN WEAKEN AS THEY MOVE SOUTHEAST INTO EAST CENTRAL AND SOUTH CENTRAL PARTS OF KENTUCKY OVERNIGHT. THE PRIMARY SEVERE THREAT SHOULD BE DAMAGING WIND GUSTS. ALL STORMS WILL PRODUCE LIGHTNING AND A PERIOD OF HEAVY RAIN. A FEW STORMS COULD PRODUCE SMALL HAIL AS WELL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON THURSDAY AS A WEAK DISTURBANCE MOVES THROUGH. THE BEST CHANCES WILL BE IN THE BLUE GRASS REGION AROUND LEXINGTON. THE STRONGEST STORMS MAY BE CAPABLE OF SOME BRIEF VERY SMALL HAIL...BUT SEVERE WEATHER IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING. 13
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 723 PM EDT TUE MAY 15 2007 INZ076-083-084-089-KYZ023-026-160030- CRAWFORD-DUBOIS-HANCOCK-OHIO-ORANGE-PERRY- 623 PM CDT TUE MAY 15 2007 AT 621 PM CDT THUNDERSTORMS WERE MOVING INTO JASPER INDIANA SOUTH TO GRANDVIEW AND HARTFORD. THE STORMS WERE MOVING NORTHEAST AT 35 MPH. FREQUENT LIGHTNING...MODERATE RAIN WITH RAINFALL AMOUNTS OF AROUND ONE HALF INCH PER HOUR ...SMALL PEA OR MARBLE SIZE HAIL...AND GUSTY WINDS OF AROUND 45 MPH...ARE EXPECTED. THE THUNDERSTORMS WILL BE... NEAR CANNELTON BY 640 PM CDT. NEAR ENGLISH BY 810 PM EDT. JA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 813 PM EDT TUE MAY 15 2007 KYZ026-160045- OHIO- 713 PM CDT TUE MAY 15 2007 ...STRONG THUNDERSTORM MOVING THROUGH OHIO COUNTY... AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF HARTFORD...OR 22 MILES SOUTHEAST OF OWENSBORO...AND MOVING EAST AT 45 MPH. FREQUENT LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH... ARE EXPECTED WITH THIS STORM. THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN MILE MARKERS 107 AND 94. JA
The Louisville radar (KLVX), 78 km away, was scanning. The volume nearest the first event began at 00:25 UTC.
2 thunderstorm wind. Local standard time, as filed.
Trees and power lines were downed county wide.
Four large trees were downed in the Seatonville Road area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2007Every state in 2007This day in weather historyWarnings in Kentucky, May 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 36997, 36998.